MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420164
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had her primary tka done on (b)(6) 2019 after which she damaged her collateral ligaments.Revision case was done with standard surgical technique and removal of implants in situ.Clinical and intra-operative findings showed severe damage to the medial and lateral collateral ligaments.This caused instability and primary knee needed to be revised to a hinge prosthesis.
 
Additional Manufacturer Narrative
It was reported that patient had a revision surgery due to severe damage to the medial and lateral collateral ligaments.The affected legion oxinium femoral component, legion ps high flexion insert and genesis ii cemented tibial baseplate, used in treatment, were returned and evaluated.A lab analysis conducted during this investigation noted that examination of the returned devices showed remnants of bone cement biological debris on the femoral and tibial baseplate.Scratches are observed on the femoral, insert and tibial baseplate; and dislocoration on the tibial insert.The scratching found on the devices could have likely been caused by the explantation of the parts.The discoloration is likely due to the absorption of biological fluids.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no prior complaints for the listed batch with the same failure mode.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Possible causes could include but not limited to traumatic injury or patient medical history.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9150991
Report Number1020279-2019-03544
Device Sequence Number11436450
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420164
Device Catalogue Number71420164
Device Lot Number18HT07756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date02/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1